Alert archive / Mississippi / Flash Flood Warnings in 2015
Flash Flood Warning 74, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jul 6, 2015, 10:23 AM CDT for Lafayette County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2015, 10:23 AM CDT (15:23 UTC)
- Expired
- Jul 6, 2015, 12:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Lafayette County, MS
The radar
The Columbus AFB radar (KGWX), 104 km from the middle of the area, began a volume at 15:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 3.4 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1468 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 597 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
612
WGUS54 KMEG 061523
FFWMEG
MSC071-061730-
/O.NEW.KMEG.FF.W.0074.150706T1523Z-150706T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1023 AM CDT MON JUL 6 2015
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN LAFAYETTE COUNTY IN NORTHWESTERN MISSISSIPPI...
* UNTIL 1230 PM CDT
* AT 1022 AM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAIN HAS
OCCURRED OVER THE PAST HOUR. SHOWERS AND THUNDERSTORMS WILL PRODUCE
AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 2 HOURS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
OXFORD...TULA...PARIS...DENMARK...LAFAYETTE SPRINGS...ALTUS...DELAY
AND YOCONA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3417 8951 3436 8951 3437 8925 3416 8925
3416 8926
$$1 follow-up statement
264
WGUS74 KMEG 061643
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1143 AM CDT MON JUL 6 2015
MSC071-061653-
/O.CAN.KMEG.FF.W.0074.000000T0000Z-150706T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAFAYETTE MS-
1143 AM CDT MON JUL 6 2015
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN LAFAYETTE COUNTY IS
CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.
LAT...LON 3417 8951 3436 8951 3437 8925 3416 8925
3416 8926
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 9:06 AM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jul 6, 9:06 AM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 906 AM CDT MON JUL 6 2015 .UPDATE... UPDATED TO INCREASE POPS ACROSS PORTIONS OF NORTHEAST MISSISSIPPI. && .DISCUSSION... AN ENHANCEMENT OF THE LOW LEVEL JET CONTINUES TO NOSE INTO THE MID SOUTH THIS MORNING IN RESPONSE TO A SUBTLE SHORTWAVE MOVING THROUGH THE AREA. LOW LEVEL CONVERGENCE ON THE NOSE OF THE JET HAS INITIATED SHOWERS AND THUNDERSTORMS IN THE MOIST AND UNSTABLE AIRMASS WHICH WILL MOVE EAST THROUGH THE MORNING HOURS. THE GREATEST COVERAGE SHOULD REMAIN ACROSS NORTHEAST MISSISSIPPI WHERE INCREASED POPS TO LIKELY FOR THE REMAINDER OF THE MORNING HOURS. THIS CONVECTION SHOULD DIMINISH LATE THIS MORNING AS THE SHORTWAVE MOVES EAST AND THE LOW LEVEL WIND FIELDS WEAKEN. ANOTHER SHORTWAVE LIFTING NORTHEAST FROM THE SOUTHERN PLAINS MAY BRING ADDITIONAL CHANCES FOR SHOWERS AND THUNDERSTORMS INTO NORTHEAST ARKANSAS LATE THIS AFTERNOON AND MORE LIKELY DURING THE EVENING HOURS. ELSEWHERE...ONLY SLIGHT CHANCES FOR DIURNALLY ENHANCED CONVECTION WILL EXIST THROUGH THE AFTERNOON HOURS. UPDATED ZONES AND GRIDS HAVE BEEN SENT. JLH && .PREV DISCUSSION... /ISSUED 341 AM CDT MON JUL 6 2015/ DISCUSSION... CURRENTLY MAINLY CLEAR SKIES PREVAIL ACROSS THE FORECAST AREA. EXPECT SOME STRATUS CLOUDS TO DEVELOP BY SUNRISE THEN BREAK UP AGAIN LATER IN THE MORNING. TODAY THROUGH WEDNESDAY...A WEAK UPPER TROUGH OVER THE MISSISSIPPI VALLEY WILL ERODE AS AN UPPER HIGH BEGINS TO BUILD IN FROM THE EAST. A STATIONARY FRONT WILL REMAIN JUST TO THE NORTH OF THE FORECAST AREA THROUGH THE PERIOD. PLENTY OF DIURNAL INSTABILITY WILL ALLOW FOR SCATTERED THUNDERSTORMS EACH DAY...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. THE BEST CHANCE OF STORMS APPEAR TO BE IN THE NORTH CLOSER TO THE BOUNDARY. A MARGINAL RISK OF SEVERE STORMS EXIST TODAY OVER THE NW HALF OF THE FORECAST AREA FOR MAINLY DAMAGING WINDS. THURSDAY THROUGH SUNDAY...THE UPPER RIDGE WILL BECOME MORE ESTABLISHED OVER THE REGION DECREASING THUNDERSTORM CHANCES AND INCREASING HEAT INDICES TO AROUND OR JUST ABOVE 100F. SWC && .AVIATION... 12Z TAF CYCLE (06/12Z-07/12Z) INCREASED WINDS HAVE PROHIBITED FOG FROM FORMING AT ALL SITES BUT KTUP. IFR AND LIFR CONDITIONS DUE TO DEVELOPING STRATUS ARE POSSIBLE AT ALL SITES THIS MORNING WITH MORE CONFIDENCE FOR THESE CONDITIONS AT KTUP AND KMEM. CONDITIONS WILL IMPROVE TO VFR AS STRATUS LIFTS LATER IN THE MORNING. ISOLATED THUNDERSTORMS ARE POSSIBLE IN THE LATE AFTERNOON WITH BETTER COVERAGE OCCURING ALONG AND WEST OF THE MS RIVER. ADDED VCTS FOR KJBR..KMEM..KMKL. WINDS WILL BE FROM THE SW TODAY AT 6-10KTS AND 10-15KTS WITH GUSTS UP TO 23KTS AT KJBR. JPM3 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jul 6, 4:10 AM CDT, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 410 AM CDT MON JUL 6 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-071115- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 410 AM CDT MON JUL 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A MARGINAL RISK OF SEVERE STORMS MAINLY ALONG AND WEST OF A DYERSBURG...MEMPHIS...AND CLARKSDALE LINE FOR THIS AFTERNOON AND EVENING. DAMAGING WINDS WILL BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE TUESDAY AND WEDNESDAY NORTH OF A HARRISBURG ARKANSAS...TO CAMDEN TENNESSEE LINE. DAMAGING WINDS WILL BE THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE ACROSS THE WESTERN COUNTIES OF THE MIDSOUTH TODAY AND THE NORTHERN COUNTIES TUESDAY AND WEDNESDAY. SWC
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 10:20 AM CDT | River Flood Warning | MEG | Monroe | 21 hr |
Nearby
Flash Flood Warnings in Mississippi, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.